I have been taking nexium for 9 years now. In the past couple weeks I have experienced much gastrol discomfort especially flatulence and this seems to have triggered my gerd with lots of heartburn and not much relief from taking the nexium. Can I take antacids alongside nexium. Is it possible nexium is no longer effective for me?
14 Oct 2015
About antiacids..i have been taking Nexiom since 7years ago, now and I cant breath, also in some periods it sems no more anti acid effects for me... so in those days i take 1/2 teaspoon of Bicarbonate Sodium in 1/2 glass of water... it helps a lot during those acid days... so after some days to feel that nexium is not working more for me it becomes again to normal.and the story begins again and again .. the worst for me is the short breath.because I cant have a normal life
16 Mar 2012
What I am about to tell you is from my own experience... First, I think you need to talk with your doctor about the antacids as I do not think that is a solution to your problem. Second, yes, I do think the Nexium can stop working and here is why...
I took Omprazole (generic for Prilosec and the same type of medication as Nexium... a PPI) for 10 years after I had a bout with HPylori and it worked wonderfully for approximately 8 years then suddenly I became nauseas every morning, my bones were hurting me, I was also coughing with lots of mucuous, then I experienced the worst! I developed a shortness of breath.
I was taken to the hospital one night since I could hardly breath. I was put on oxygen... CatScan showed my lungs were like shattered glass, all tests sent to John Hopkins research came back negative on allergies... I was put on prednisone for a year but the breathing problem never went away... my lung specialist said it was not my lungs and I suggested was it possibly from the medication Omeprazole, he did not know, he said. Went to GI doctors they denied it was the medication. I went off the Omeprazole, and of course all the horrible symptoms went away!!
Oh, I forgot to mention, that my blood tests were showing I was anemic! When I went off the meds, that all went back to normal. I have friends on Nexium and their B12 is a problem so they have to get shots or take the supplement. So in answer to your question, the Nexium, in my opinion is no longer working for you.
You must see a GI doctor to have tests taken (I had them done... endoscopy & colonoscopy and swallowing tests) to be sure nothing serious is going on such as ulcers, etc.
I am taking Zantac but it doesn't always help... the acid reflux keeps bothering me too and I am working hard on my food intake, exercise since I am overweight which doesn't help and eating small amounts of food all day long. My doctor wants me to have the surgery where the hiatel hernia is tucked into a part of your stomach so I need to make a decision... he says I will no longer have to take any medication if I have that done since it helps stop the acid reflux.
Hope this helps. So sorry you are feeling bad and I do understand the feeling.
- Nexium Information for Consumers
- Nexium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I feel the same, im still having upper abdominal cramping and burning as well as heartburn. And what causes your stomach to make noises? Could it be ...
2 answers • 14 Feb 2011
I am currently on Nexium because of reflux laryngitis. I've been on it for 2 wks symptoms not better, voice still bad, gained weight, terrible ...
2 answers • 10 Mar 2011
Does this mean just not to take at the same time frame as antacids
1 answer • 8 Aug 2013
Have been on omeprazole for 1 1/2 months after being on nexium for a couple years and the feeling of a lump in my throat is back and I suffer from ...
5 answers • 11 Feb 2014
I have been on Nexium for many years and a few weeks ago stopped it due to reading about side effec?
My acid reflux came back terribly so my GP told me to take 2 Nexium twice per day I gave been doing thus for one month with no relief , I have now ...
2 answers • 7 Aug 2014